Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 222, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 19, 2015, 2:37 PM CDT for Bosque County, Hill County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 2:37 PM CDT (19:37 UTC)
- Expired
- May 19, 2015, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bosque County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:09 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 19, 1:09 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 109 PM CDT TUE MAY 19 2015 .AVIATION... CONCERNS...SCATTERED SHOWERS/THUNDERSTORMS. MVFR REDEVELOPING AFTER 06Z...GOING DOWN TO IFR BY 10Z WEDNESDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAD ALREADY DEVELOPED ACROSS NORTH AND CENTRAL TEXAS AS OF 1730Z. HAVE PLACED A TEMPO TSRA FOR THE 19-24Z PERIOD IN THE METROPLEX AND WACO. EXPECT MVFR CEILINGS TO SPREAD BACK NORTH OVERNIGHT TONIGHT. CEILINGS SHOULD LOWER TO IFR BY 10Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING...FOR NOW HAVE PLACED VSCH STARTING AT 10Z. 58 && .UPDATE... A SHORTWAVE WILL CONTINUE TRANSITING THE EASTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA TODAY. LATEST MESOSCALE GUIDANCE SUGGESTS THE BULK OF THE ASSOCIATED PRECIPITATION WILL REMAIN NORTHWEST OF OUR CWA...CLOSER TO A RETREATING SURFACE BOUNDARY. THIS WOULD APPEAR TO SIGNIFICANTLY REDUCE THE FLOOD THREAT WITHIN THE FLASH FLOOD WATCH TODAY...PARTICULARLY ACROSS THE SOUTHERN HALF WHERE THE PRECIP-INDUCED MCV APPROACHING FROM SAN ANGELO IS NOW FAR LESS DEFINED. HOWEVER...THE LACK OF MORNING ACTIVITY WILL HELP TO SUFFICIENTLY DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. THE SUNNY SKIES HEADING FOR THE SOUTHWESTERN ZONES WILL LIKELY FILL IN WITH DENSE CUMULUS...BUT EVEN WITH EXTENSIVE CLOUD COVER...MLCAPE VALUES ARE ALREADY APPROACHING 2000J/KG. DEW POINTS WILL REMAIN NEAR 70F...WHICH COULD PUSH MLCAPE VALUES OVER 3000J/KG IN SOUTHERN ZONES. EVEN WITH NO SURFACE FOCUS FOR INITIATION...THIS INSTABILITY WILL BE UNCAPPED AND SHOULD RESULT IN DISORGANIZED CONVECTION...NOT UNLIKE MONDAY AFTERNOON. MINIMAL STORM MOTION WILL POSE A FLOODING THREAT...PARTICULARLY WHERE SIGNIFICANT RAINFALL HAS OCCURRED IN RECENT DAYS. IN ADDITION...PRECIP-LOADING IN A LOW-SHEAR ENVIRONMENT WILL RENEW A THREAT OF DAMAGING DOWNBURST WINDS. CELLS WILL BE MORE PROGRESSIVE IN NORTHWEST ZONES...BUT EXTRAORDINARY PW VALUES WILL ASSURE PRECIPITATION EFFICIENCY THAT COULD RESULT IN FLASH FLOODING. MIDDAY UPDATE REDUCED POPS IN MANY AREAS...DUE TO THE LACK OF CONFIDENCE IN OVERALL COVERAGE AND STORM MOTION...BUT THE FLOOD THREAT REMAINS...EVEN IN AREAS OUTSIDE OF THE ONGOING FLASH FLOOD WATCH. POPS WERE RAISED IN SOUTHEAST ZONES WHERE INSTABILITY SHOULD BE SUFFICIENT FOR 40- TO 50-PERCENT COVERAGE. 25 && .PREV DISCUSSION... /ISSUED 347 AM CDT TUE MAY 19 2015/ A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRODUCE HEAVY RAINFALL OVER THE CONCHO VALLEY AND BIG COUNTRY THIS MORNING. LATEST RADAR TRENDS INDICATE SOME MESO-SCALE CIRCULATION IN THE COMPLEX WHICH SHOULD CONTINUE TO SPAWN ADDITIONAL CONVECTION THROUGH THE MORNING. SOME OF THESE SHOWERS AND THUNDERSTORMS SHOULD REACH THE WESTERN ZONES OF NORTH TEXAS THIS MORNING AND PRODUCE SOME HEAVY RAINFALL. THEREFORE...WE WILL ISSUE A FLASH FLOOD WATCH ALONG AND WEST OF A LINE FROM LAMPASAS TO WEATHERFORD TO BOWIE FOR TODAY. ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WE EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE REGION THIS AFTERNOON WITH THE BEST COVERAGE OF STORMS ACROSS THE NORTHWEST ZONES IN THE VICINITY OF A STALLED COLD FRONT. STORMS THAT DEVELOP THIS AFTERNOON WILL BE PRIMARILY HEAVY RAIN PRODUCERS BUT ALSO HAVE A POTENTIAL TO BECOME MARGINALLY SEVERE WITH HAIL AND DOWNBURST WINDS. THE COLD FRONT IS PROGGED TO LIFT TO NEAR THE RED RIVER TONIGHT IN RESPONSE TO ANOTHER DEVELOPING LOW PRESSURE SYSTEM IN THE WEST. THE FRONT SHOULD BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS TONIGHT ESPECIALLY DURING THE EVENING WHEN A SHORTWAVE ROTATES ACROSS THE REGION. WE WILL NEED TO MONITOR THE MOVEMENT OF THE FRONT DURING THE DAY TODAY FOR A POSSIBLE EXTENSION/EXPANSION OF THE FLASH FLOOD WATCH. THE SHORTWAVE WILL MOVE TO THE NORTHEAST OVERNIGHT TONIGHT THROUGH WEDNESDAY MORNING AND SHOULD BRING A BRIEF PERIOD OF LARGE SCALE SUBSIDENCE AND DECREASING PRECIPITATION CHANCES. HOWEVER...THIS WILL ONLY BE TEMPORARY AS LARGE SCALE LIFT INCREASE ACROSS THE REGION WEDNESDAY AFTERNOON/NIGHT IN RESPONSE TO AN APPROACHING UPPER LOW FROM THE WEST AND THE RETURN OF THE COLD FRONT. THE COLD FRONT IS FORECAST TO STALL OVER NORTH TEXAS WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THE FRONT WILL CONTINUE TO BE A SOURCE OF LIFT...SOME LARGE SCALE SUBSIDENCE UNDERNEATH A BUILDING UPPER LEVEL RIDGE SHOULD LIMIT CONVECTION SOMEWHAT. WE WILL CONTINUE TO CARRY CHANCE TO LIKELY POPS THURSDAY NIGHT THROUGH MONDAY DUE TO NUMEROUS DISTURBANCES MOVING THROUGH SOUTHWEST FLOW ALOFT. IT APPEARS THAT THE BEST POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WILL BE SUNDAY/SUNDAY NIGHT WHEN LARGE SCALE FORCING WILL BE THE STRONGEST. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 71 82 66 75 / 40 60 50 50 30 WACO, TX 83 70 85 66 81 / 40 30 20 50 30 PARIS, TX 81 69 80 64 75 / 30 50 50 50 30 DENTON, TX 82 70 81 59 71 / 40 60 50 50 30 MCKINNEY, TX 81 70 82 62 75 / 30 60 50 50 30 DALLAS, TX 84 71 83 67 77 / 40 60 50 50 30 TERRELL, TX 84 71 83 64 78 / 40 40 40 50 30 CORSICANA, TX 85 69 84 68 79 / 40 30 30 50 30 TEMPLE, TX 84 70 84 68 82 / 40 20 20 50 30 MINERAL WELLS, TX 82 68 83 62 72 / 50 50 50 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ091-100>102- 115>117-129>132-141>143-156. && 58/25
Hazardous weather outlook, May 19, 3:48 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CDT TUE MAY 19 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 348 AM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE WESTERN THIRD OF NORTH TEXAS TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REST OF THE REGION. A FEW STORMS COULD BRIEFLY REACH STRONG TO SEVERE LIMITS WITH HAIL...DAMAGING WINDS...AND FREQUENT LIGHTING. LOCALLY HEAVY RAINFALL ON TOP OF SATURATED SOILS MAY POSE A FLOODING PROBLEM...ESPECIALLY ALONG AND WEST OF A LINE FROM BOWIE TO GLEN ROSE TO LAMPASAS WHERE RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH TEXAS WEDNESDAY THROUGH MONDAY. ISOLATED AREAS OF SEVERE WEATHER WILL BE POSSIBLE EACH DAY...ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY RAIN AND FLOODING. SEVERE WEATHER CHANCES WILL INCREASE THIS COMING WEEKEND...THOUGH MANY UNCERTAINTIES EXIST ON OVERALL THREATS AND SYSTEM EVOLUTION AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:15 PM CDT | Flash Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 2 hr |
| May 18, 8:03 PM CDT | Areal Flood Advisory | FWD | Milam | 117 min |
| May 18, 8:26 PM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| May 18, 8:36 PM CDT | River Flood Warning | FWD | Limestone | 40 hr |
| May 18, 8:41 PM CDT | Special Weather Statement | FWD | Bell | 49 min |
| May 18, 9:17 PM CDT | Special Weather Statement | FWD | Bell | 28 min |
| May 18, 10:44 PM CDT | Special Weather Statement | FWD | Bell, Robertson | 46 min |
| May 19, 3:48 AM CDT | Flash Flood Watch | FWD | Collin, Comanche, Cooke, Dallas, Delta, Denton and 24 more | 32 hr |
| May 19, 2:50 PM CDT | Special Weather Statement | FWD | Ellis | 40 min |
| May 19, 3:07 PM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| May 19, 3:09 PM CDT | Tornado Warning | FWD | Ellis | 36 min |
| May 19, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 41 min |
| May 19, 4:10 PM CDT | River Flood Warning | FWD | Collin | 34 hr |
| May 19, 4:18 PM CDT | Severe Thunderstorm Warning | FWD | Young | 57 min |
| May 19, 4:31 PM CDT | Special Weather Statement | FWD | Kaufman | 44 min |
| May 19, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Young | 49 min |
| May 19, 5:25 PM CDT | Special Weather Statement | FWD | Palo Pinto | 50 min |
| May 19, 5:33 PM CDT | Tornado Warning | FWD | Jack, Young | 27 min |
| May 19, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 50 min |
| May 19, 5:46 PM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| May 19, 5:56 PM CDT | Tornado Warning | FWD | Jack | 49 min |
| May 19, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Young | 63 min |
| May 19, 5:59 PM CDT | Tornado Warning | FWD | Palo Pinto | 46 min |
| May 19, 6:26 PM CDT | Tornado Warning | FWD | Palo Pinto | 49 min |
| May 19, 6:36 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| May 19, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 58 min |
| May 19, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 42 min |
| May 19, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.